Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2010, Article ID 426213, 28 pages
http://dx.doi.org/10.1155/2010/426213
Review Article

Variational Iteration Method for Initial and Boundary Value Problems Using He's Polynomials

1HITEC University, Taxila Cantonment, Pakistan
2Department of Mathematics, Ege University, Bornova 35100, İzmir, Turkey
3Faculty of Mathematics, Yazd University, P.O. Box 89195-74, Yazd, Iran

Received 7 October 2009; Revised 4 December 2009; Accepted 11 February 2010

Academic Editor: Ganji Dormiti Ganji

Copyright © 2010 Syed Tauseef Mohyud-Din et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Abbasbandy, “A new application of He's variational iteration method for quadratic Riccati differential equation by using Adomian's polynomials,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 59–63, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. Abbasbandy, “Numerical solution of non-linear Klein-Gordon equations by variational iteration method,” International Journal for Numerical Methods in Engineering, vol. 70, no. 7, pp. 876–881, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  3. M. A. Abdou and A. A. Soliman, “Variational iteration method for solving Burger's and coupled Burger's equations,” Journal of Computational and Applied Mathematics, vol. 181, no. 2, pp. 245–251, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  4. M. A. Abdou and A. A. Soliman, “New applications of variational iteration method,” Physica D, vol. 211, no. 1-2, pp. 1–8, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. T. A. Abassy, M. A. El-Tawil, and H. El Zoheiry, “Solving nonlinear partial differential equations using the modified variational iteration Padé technique,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 73–91, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. B. Batiha, M. S. M. Noorani, and I. Hashim, “Variational iteration method for solving multispecies Lotka-Volterra equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 903–909, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. Biazar and H. Ghazvini, “He's variational iteration method for fourth-order parabolic equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1047–1054, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  8. A. Barari, M. Omidvar, A. R. Ghotbi, and D. D. Ganji, “Application of homotopy perturbation method and variational iteration method to nonlinear oscillator differential equations,” Acta Applicandae Mathematicae, vol. 104, no. 2, pp. 161–171, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  9. G. Adomian, “Solution of the Thomas-Fermi equation,” Applied Mathematics Letters, vol. 11, no. 3, pp. 131–133, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. C. Y. Chan and Y. C. Hon, “A constructive solution for a generalized Thomas-Fermi theory of ionized atoms,” Quarterly of Applied Mathematics, vol. 45, no. 3, pp. 591–599, 1987. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. Cedillo, “A perturbative approach to the Thomas-Fermi equation in terms of the density,” Journal of Mathematical Physics, vol. 34, no. 7, pp. 2713–2717, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. F. Fooladi, E. Hosseinzadeh, A. Barari, and G. Domairry, “Highly nonlinear temperature dependent fin analysis by variational iteration method,” Heat Transfer Research. In press.
  13. D. D. Ganji, H. Tari, and M. B. Jooybari, “Variational iteration method and homotopy perturbation method for nonlinear evolution equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1018–1027, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. Sadighi and D. D. Ganji, “Solution of the generalized nonlinear Boussinesq equation using homotopy perturbation and variational iteration methods,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 3, pp. 435–443, 2007. View at Google Scholar · View at Scopus
  15. D. D. Ganji and A. Sadighi, “Application of He's homotopy-perturbation method to nonlinear coupled systems of reaction-diffusion equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 4, pp. 411–418, 2006. View at Google Scholar · View at Scopus
  16. Z. Z. Ganji, D. D. Ganji, and Y. Rostamiyan, “Solitary wave solutions for a time-fraction generalized Hirota-Satsuma coupled KdV equation by an analytical technique,” Applied Mathematical Modelling, vol. 33, no. 7, pp. 3107–3113, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  17. A. Ghorbani and J. Saberi-Nadjafi, “He's homotopy perturbation method for calculating Adomian polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 229–232, 2007. View at Google Scholar · View at Scopus
  18. A. Ghorbani, “Beyond Adomian polynomials: He polynomials,” Chaos, Solitons & Fractals, vol. 39, no. 3, pp. 1486–1492, 2009. View at Publisher · View at Google Scholar · View at Scopus
  19. A. Golbabai and M. Javidi, “A variational iteration method for solving parabolic partial differential equations,” Computers and Mathematics with Applications, vol. 54, no. 7-8, pp. 987–992, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. J.-H. He, “Variational approach to the Thomas-Fermi equation,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 533–535, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J.-H. He, “An elementary introduction to recently developed asymptotic methods and nanomechanics in textile engineering,” International Journal of Modern Physics B, vol. 22, no. 21, pp. 3487–3578, 2008. View at Publisher · View at Google Scholar · View at Scopus
  22. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. J.-H. He, “Variational iteration method—a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Google Scholar · View at Scopus
  24. J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J.-H. He and X.-H. Wu, “Construction of solitary solution and compacton-like solution by variational iteration method,” Chaos, Solitons & Fractals, vol. 29, no. 1, pp. 108–113, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. J.-H. He, “Variational iteration method—some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. J.-H. He and X.-H. Wu, “Variational iteration method: new development and applications,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 881–894, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. J.-H. He, “The variational iteration method for eighth-order initial-boundary value problems,” Physica Scripta, vol. 76, no. 6, pp. 680–682, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. J.-H. He, “Recent development of the homotopy perturbation method,” Topological Methods in Nonlinear Analysis, vol. 31, no. 2, pp. 205–209, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. J.-H. He, “Homotopy perturbation technique,” Computer Methods in Applied Mechanics and Engineering, vol. 178, no. 3-4, pp. 257–262, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. J.-H. He, “Homotopy perturbation method for solving boundary value problems,” Physics Letters A, vol. 350, no. 1-2, pp. 87–88, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  32. J.-H. He, “Comparison of homotopy perturbation method and homotopy analysis method,” Applied Mathematics and Computation, vol. 156, no. 2, pp. 527–539, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. J.-H. He, “Homotopy perturbation method for bifurcation of nonlinear problems,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 6, no. 2, pp. 207–208, 2005. View at Google Scholar · View at Scopus
  34. J.-H. He, “The homotopy perturbation method nonlinear oscillators with discontinuities,” Applied Mathematics and Computation, vol. 151, no. 1, pp. 287–292, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. J.-H. He, “A coupling method of a homotopy technique and a perturbation technique for non-linear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37–43, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  36. Y. C. Hon, “Adomian's decomposition method for Thomas-Fermi,” Southeast Asian Bulletin of Mathematics, vol. 20, no. 3, pp. 55–58, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. M. Inokuti, H. Sekine, and T. Mura, “General use of the Lagrange multiplier in nonlinear mathematical physics,” in Variational Method in the Mechanics of Solids, S. Nemat-Naseer, Ed., pp. 156–162, Pergamon Press, New York, NY, USA, 1978. View at Google Scholar
  38. D. Kaya, “An explicit and numerical solutions of some fifth-order KdV equation by decomposition method,” Applied Mathematics and Computation, vol. 144, no. 2-3, pp. 353–363, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. D. Kaya, “On the solution of a Korteweg-de Vries like equation by the decomposition method,” International Journal of Computer Mathematics, vol. 72, no. 4, pp. 531–539, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. A. Konuralp, “The steady temperature distributions with different types of nonlinearities,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2152–2159, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  41. J. Lu, “Variational iteration method for solving two-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 92–95, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. W. X. Ma and D. T. Zhou, “Explicit exact solution of a generalized KdV equation,” Acta Mathematica Scientia, vol. 17, pp. 168–174, 1997. View at Google Scholar
  43. W.-X. Ma and Y. You, “Solving the Korteweg-de Vries equation by its bilinear form: Wronskian solutions,” Transactions of the American Mathematical Society, vol. 357, no. 5, pp. 1753–1778, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. W. X. Ma and Y. You, “Rational solutions of the Toda lattice equation in Casoratian form,” Chaos, Solitons & Fractals, vol. 22, no. 2, pp. 395–406, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. W.-X. Ma, H. Wu, and J. He, “Partial differential equations possessing Frobenius integrable decompositions,” Physics Letters A, vol. 364, no. 1, pp. 29–32, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  46. S. Momani and S. Abuasad, “Application of He's variational iteration method to Helmholtz equation,” Chaos, Solitons & Fractals, vol. 27, no. 5, pp. 1119–1123, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Travelling wave solutions of seventh-order generalized KdV equations using He's polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 10, no. 2, pp. 223–229, 2009. View at Google Scholar
  48. S. T. Mohyud-Din and M. A. Noor, “Homotopy perturbation method for solving fourth-order boundary value problems,” Mathematical Problems in Engineering, vol. 2007, Article ID 98602, 15 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Traveling wave solutions of seventh-order generalized KdV equations by variational iteration method using Adomian's polynomials,” International Journal of Modern Physics B, vol. 23, no. 15, pp. 3265–3277, 2009. View at Publisher · View at Google Scholar · View at Scopus
  50. M. A. Noor and S. T. Mohyud-Din, “Homotopy perturbation method for solving nonlinear higher-order boundary value problems,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 4, pp. 395–408, 2008. View at Google Scholar · View at Scopus
  51. M. A. Noor and S. T. Mohyud-Din, “Variational iteration method for solving higher-order nonlinear boundary value problems using He's polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 2, pp. 141–157, 2008. View at Google Scholar · View at Scopus
  52. M. A. Noor and S. T. Mohyud-Din, “Modified variational iteration method for heat and wave-like equations,” Acta Applicandae Mathematicae, vol. 104, no. 3, pp. 257–269, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  53. M. A. Noor and S. T. Mohyud-Din, “Variational homotopy perturbation method for solving higher dimensional initial boundary value problems,” Mathematical Problems in Engineering, vol. 2008, Article ID 696734, 11 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  54. M. A. Noor and S. T. Mohyud-Din, “Solution of singular and nonsingular initial and boundary value problems by modified variational iteration method,” Mathematical Problems in Engineering, vol. 2008, Article ID 917407, 23 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  55. M. Rafei and H. Daniali, “Application of the variational iteration method to the Whitham-Broer-Kaup equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1079–1085, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  56. N. H. Sweilam, “Harmonic wave generation in non linear thermoelasticity by variational iteration method and Adomian's method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 64–72, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  57. N. H. Sweilam, “Fourth order integro-differential equations using variational iteration method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1086–1091, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  58. M. Tatari and M. Dehghan, “On the convergence of He's variational iteration method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 121–128, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  59. A.-M. Wazwaz, “The modified decomposition method and Padé approximants for solving the Thomas-Fermi equation,” Applied Mathematics and Computation, vol. 105, no. 1, pp. 11–19, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  60. A.-M. Wazwaz, “Analytic treatment for variable coefficient fourth-order parabolic partial differential equations,” Applied Mathematics and Computation, vol. 123, no. 2, pp. 219–227, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  61. A.-M. Wazwaz, “The decomposition method for approximate solution of the Goursat problem,” Applied Mathematics and Computation, vol. 69, no. 2-3, pp. 299–311, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  62. X.-H. Wu and J.-H. He, “Solitary solutions, periodic solutions and compacton-like solutions using the Exp-function method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 966–986, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  63. L. Xu, “The variational iteration method for fourth order boundary value problems,” Chaos, Solitons & Fractals, vol. 39, no. 3, pp. 1386–1394, 2009. View at Publisher · View at Google Scholar · View at Scopus
  64. L. Xu, “He's homotopy perturbation method for a boundary layer equation in unbounded domain,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1067–1070, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  65. L. Xu, “Variational iteration method for solving integral equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1071–1078, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  66. E. Yusufoğlu, “New solitonary solutions for the MBBM equations using Exp-function method,” Physics Letters A, vol. 372, no. 4, pp. 442–446, 2008. View at Publisher · View at Google Scholar · View at Scopus
  67. X.-W. Zhou, Y.-X. Wen, and J.-H. He, “Exp-function method to solve the nonlinear dispersive K(m,n) equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 3, pp. 301–306, 2008. View at Google Scholar · View at Scopus